Dec 15, 2008
As soon as I start feeling better, I start feeling sick at the idea of chemo again. It isn't for over two more weeks, but that seems like tomorrow to me. God, I am barely able to function as it is, I can't turn around and face that again so soon. If it didn't take so damn long to get over this combo that would be different but... This is the first chemo where I have understood what the chemo nurses were talking about when they talked about "anticipatory nausea". They tell that to the new people who get sick even with nausea drugs, but those are not the people that usually have that problem . When you are new, even though you have gone through it a couple of times you don't really know what you have gotten yourself into. No, for the kind of terror it takes to actually have anticipatory nausea, you have to be on chemo a lot longer than that. I know this stuff is keeping me alive, but it is pulling me away from the world before I am gone.
With this combo of drugs I am unable to deal with people. I don't feel depressed or panicky or anything, I just can't talk to people, or write to people, or transact everday business with people, which means I don't have friends over, I don't call anyone, I don't write anyone, not even emails. I know it is this combo of drugs. It has happened every month that way and after about a week and a half, or really two weeks I can get up and running again and I go to to Church and go out a little. I don't leave the house for two weeks after chemo. I don't even do my bloodwork the week (or two) after chemo. What's the point? I know when I feel lousy and when I have to go to the hospital.
Everyone on here thinks that I have pulled away from MH for some MH reason, but that is not it at all. I just can't make myself get on here or do anything else for that matter. I sit and watch HGTV, look at my pretty Christmas decorations, or stare into space, and I read 7-9 books in the two weeks after chemo, but I just CAN NOT make myself interact with people or do anything physical, like walking. I don't clean the house, I don't cook, I don't shower very often, I don't do ANYTHING for two fricking weeks. I feel like I have been given one of those drugs that paralyzes you, but your mind is still whirling away. For those that don't know this, I am not a sedate person. I am one of those people that always has 20 things going at once. I can't watch TV without jumping up and doing stuff during the commercials. I usually read or sew while watching TV (doesn't it **** you off when you are in the kitchen fixing dinner and the person (usually husband) on the couch is staring at the TV and when you ask them what just happened or what someone said they say they missed it. How the hell could they miss it? I am keeping up with the show, the laundry, two emails, dinner and he can't hear a fricking line from the movie? I will have to consult Mrs Peek on this phenomenon. I think she might have some thoughts on this subject.) I would chalk all of this up to depression if it didn't go away after a couple of weeks. It is just the most bizarre side effect, because it isn't listed as one, it is hard to explain, people think it is psychological and not physical, and you just feel like your mind is in someone else's body and you can't make it do anything.
We all get on here & talk about the side effects of all of these drugs, but I suspect that this & others are ones we don't talk about. I think whether it is the drugs or just a need to be away from people we all go through these times of withdrawal. It is hard to be around people because for the most part they just don't get it. Also, we don't want anyone to see that we are weak because than we are not being "troopers", we are not "inspiring" anyone and I am so sick of hearing that. Just how the hell do I inspire anyone? Because chemo hasn't killed me, because when I am out in the world I seem pretty normal, but they don't see the mess I am at home? Just what exactly about fighting cancer is so fricking inspiring? When did it become my job to make YOU feel better about my cancer?
This side effect of withdrawing from the world is in addition to the ones listed on my Handy Dandy Chemo Tracker. BTW does anyone know how to delete a tracker? I want to delete the weight one. See, I should not have to ask anyone about most computer related issues, but I have turned into an idiot. Looking at all of the side effects I listed, I guess it is no wonder we can't make ourselves do anything sometimes. Good grief, just looking at that list makes me tired. I don't have the energy for all of that. LOL Maybe adding that tracker wasn't such a good idea after all.
I was trying to understand some of this and trying to find a way to explain it to other people, but I don't guess I did either of those things. I am still baffled by so many things about cancer & chemo.